Unipotent flows on the space of branched covers of Veech surfaces

A Eskin, J Marklof, DW Morris

Research output: Contribution to journalArticle (Academic Journal)peer-review

20 Citations (Scopus)

Abstract

There is a natural action of SL(2, R) on the moduli space of translation surfaces, and this yields an action of the unipotent subgroup U = {((1)(*)(0)(1))}. We classify the U-invariant ergodic measures on certain special submanifolds of the moduli space. (Each submanifold is the SL(2, R)-orbit of the set of branched covers of a fixed Veech surface.) For the U-action on these submanifolds, this is an analogue of Ratner's theorem on unipotent flows. The result yields an asymptotic estimate of the number of periodic trajectories for billiards in a certain family of non-Veech rational triangles, namely, the isosceles triangles in which exactly one angle is 2 pi/n, with n >= 5 and it odd.
Translated title of the contributionUnipotent flows on the space of branched covers of Veech surfaces
Original languageEnglish
Pages (from-to)129 - 162
Number of pages34
JournalErgodic Theory and Dynamical Systems
Volume26 (1)
DOIs
Publication statusPublished - Feb 2006

Bibliographical note

Publisher: Cambridge University Press
Other identifier: IDS Number: 013DK

Fingerprint Dive into the research topics of 'Unipotent flows on the space of branched covers of Veech surfaces'. Together they form a unique fingerprint.

Cite this